A 59-year-old male asked:
Disclaimer

side effects from coming of war fin. i have surgery and have stopped warfin for af. i have only been off one day and are getting cramps in calfs ?

2 doctor answers
Dr. Creighton Wright
55 years experience General Surgery
Concerning : If you are still having afib, most likely you should still be on warfarin- coumadin. I have not related calf cramps to weaning from coumadin. I generally reduce dosage to zero by weaning over to weeks to reduce a rebound clotting cycle- ?
Answered on Apr 4, 2013
Dr. Donald Alves
23 years experience Emergency Medicine
Should be on heparin: If you transition off warfarin (/coumadin) for planned procedure, you should be on Heparin shots to continue blood thinning, but in a short-acting fashion. If doing this, should not be any noticeable symptoms. If not, feeling in calves could be from clots. Talk to your dr.
Answered on Jun 25, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old female asked:
Dr. John Landi
46 years experience Phlebology
DVT and injury.: DVT can occur following an injury or casting. This is called provoked DVT (DVT caused by something). This is in contrast to unprovoked (unexplained). ... Read More
A female asked:
Dr. Edward Hellman
28 years experience Orthopedic Surgery
Varies: Multiple potential causes. Having had surgery and having to come of blood thinner could put you at risk for blood clot; another possibility is a scia ... Read More
1
1 thank
A 90-year-old female asked:
Dr. Rick Koch
Dr. Rick Koch answered
21 years experience Cardiology
Different : Warfarin is a blood thinner that prevents blood clots which works systemically on all parts of the body including lower extremities. Plavix (clopidog ... Read More
A 47-year-old member asked:
Dr. Pedro Hernandez
39 years experience Geriatrics
Exercise calves: Most likely because the strain and discomfort of your back you have not exercised your calves so the accumulation of Lactic Acid in the calves causes ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month